Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune No. Sustiva Yes?
Jun 18, 2005

3 year ago I took Viramune for a week. This produced me high fever so I took a lot of Tylenol at the same time. All this produced me Chemical Hepatitis. After this I took a med vacation for 3 years. Now I have to come back to med again. Can I take Sustiva? Thank you, Al

Response from Dr. Pierone

Hi and thanks for posting. You could take Sustiva if necessary. Viramune is also a NNRTI, but more likely to produce rash and hepatitis. Since you had rash and fever related to Viramune you would have a greater chance of experiencing the same problem with Sustiva (but the overall risk should be low). My first choice in a situation like yours would be to choose a protease inhibitor as the linchpin agent. The newer PIs (Reyataz, Lexiva) are much better than the older ones and it makes the decision to go to this class much easier.



Previous
one more MRSA question
Next
HIV Without Medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement